Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2015, 4:19 AM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 4:19 AM EDT (08:19 UTC)
- Expired
- Jun 16, 2015, 9:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coshocton County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:11 AM EDT | HEAVY RAIN 1.6 | West Lafayette, OH | 12 HOUR RAINFALL TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS51 KPBZ 160820
FFWPBZ
OHC031-157-161315-
/O.NEW.KPBZ.FF.W.0027.150616T0819Z-150616T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 AM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 915 AM EDT
* AT 419 AM EDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROAD
CLOSURES AND OTHER FLOOD RELATED PROBLEMS ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4046 8218 4044 8168 4063 8167 4065 8147
4067 8146 4066 8144 4065 8144 4065 8132
4057 8132 4056 8126 4035 8127 4031 8127
4030 8134 4021 8134 4022 8166 4016 8168
4017 8218 4024 8218 4025 8220
$$1 follow-up statement
531
WGUS71 KPBZ 161223
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 AM EDT TUE JUN 16 2015
OHC031-157-161232-
/O.CAN.KPBZ.FF.W.0027.000000T0000Z-150616T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COSHOCTON OH-TUSCARAWAS OH-
823 AM EDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING FOR COSHOCTON AND TUSCARAWAS COUNTIES IS
CANCELLED...
FLOOD WATERS CONTINUE TO RECEDE...AND ARE NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4046 8218 4044 8168 4063 8167 4065 8147
4067 8146 4066 8144 4065 8144 4065 8132
4057 8132 4056 8126 4035 8127 4031 8127
4030 8134 4021 8134 4022 8166 4016 8168
4017 8218 4024 8218 4025 8220
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:03 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 4:03 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 AM EDT TUE JUN 16 2015
.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WHILE ONE ROUND OF PRECIPITATION EXITS WITH A PASSING
SHORTWAVE...ANOTHER ROUND ARRIVES WITH THE NEXT DISTURBANCE. 850MB
JET AND MOISTURE TRANSPORT ANALYSIS SUPPORTS CONTINUATION OF SHOWERS
AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT THROUGH THE
MORNING WHILE THE UPPER LEVEL TROUGH BEGINS TO CROSS THE REGION.
THEREFORE PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CAUSE
FLOODING OVER AREAS WHERE MUCH ACCUMULATION WAS OBSERVED THE LAST
SEVERAL DAYS AND THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED
UNTIL THE AFTERNOON BEFORE THE UPPER TROUGH PUSHES THE SURFACE
BOUNDARY SOUTH AND EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
BRIEF RIDGING AND HIGH PRESSURE DEVELOPS IN THE WAKE OF THE
SHORTWAVE TROUGH...DECREASING POPS THROUGH EARLY WEDNESDAY.
HOWEVER...AMPLIFICATION OF SOUTHEAST RIDGE AND UPSTREAM TROUGHING
IS EXPECTED TO HELP PUSH THE BOUNDARY NORTHWARD AND RAISE
PRECIPITATION CHANCES LATER WEDNESDAY THROUGH THURSDAY. HAVE
ADJUSTED POPS THROUGH LATE THURSDAY AS LATEST GUIDANCE SUGGESTS
PASSAGE OF COLD FRONT LATE THURSDAY/EARLY FRIDAY WHILE UPPER
TROUGH DIGS TOWARDS THE GREAT LAKES. PERIODIC UPPER LEVEL
DISTURBANCES ARE EXPECTED TO SUPPORT AT LEAST DIURNAL
THUNDERSTORMS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL CONTINUE TO FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
PERIODIC RESTRICTIONS CAN BE EXPECTED ACROSS THE TERMINALS
OVERNIGHT THROUGH TUESDAY AFTERNOON AS SCATTERED THUNDERSTORMS
WILL MOVE THROUGH THE AREA ACCOMPANIED BY A COLD FRONT. IN
ADDITION...SOME FOG MAY DEVELOP AT SOME TERMINALS DUE TO
ABUNDANCE LOW LEVEL MOISTURE OVERNIGHT. GRADUAL IMPROVEMENT TO
VFR IS FORECASTED BY TUESDAY AFTERNOON.
.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ039>041-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ001>004-
012-021-022.
&&Hazardous weather outlook, Jun 16, 12:47 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1247 AM EDT TUE JUN 16 2015 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-170500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1247 AM EDT TUE JUN 16 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 12:29 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 AM EDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD WAMPUM 40.89N 80.34W
06/15/2015 LAWRENCE PA 911 CALL CENTER
MIDVALE RD AND FOXWOOD RD UNDER APPROXIMATELY 2 FEET OF
WATER
&&
EVENT NUMBER PBZ1501920
FRIESLocal storm report, Jun 16, 1:55 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 AM EDT TUE JUN 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM FLASH FLOOD 2 SW CONESVILLE 40.17N 81.92W
06/16/2015 COSHOCTON OH LAW ENFORCEMENT
ROUTE 16 AT COUNTY ROAD 75 CLOSED DUE TO
FLOODING.
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 16, 1:56 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
156 AM EDT TUE JUN 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLASH FLOOD 1 N WEST LAFAYETTE 40.29N 81.75W
06/16/2015 COSHOCTON OH LAW ENFORCEMENT
MUDSLIDE ALONG ROUTE 36. CLOSED DUE TO
FLOODED ROADWAY
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 16, 2:25 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 AM EDT TUE JUN 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM FLASH FLOOD 4 SW ZELIENOPLE 40.74N 80.20W
06/16/2015 BEAVER PA 911 CALL CENTER
SNYDER DR IN NEW SEWICKLEY TOWNSHIP CLOSED
DUE TO FLASH FLOODING
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 16, 4:06 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT TUE JUN 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD BOWERSTON 40.43N 81.19W
06/16/2015 HARRISON OH 911 CALL CENTER
ROUTE 151 IN BOWERSTON CLOSED DUE TO FLASH
FLOODING
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 16, 4:10 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT TUE JUN 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD SCIO 40.39N 81.08W
06/16/2015 HARRISON OH 911 CALL CENTER
ROUTE 151 AT 646 IN SCIO CLOSED DUE TO FLASH
FLOODING
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:45 PM EDT | Special Weather Statement | PBZ | Columbiana | 30 min |
| Jun 16, 12:01 AM EDT | Areal Flood Advisory | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 16, 12:13 AM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 4 hr |
| Jun 16, 12:44 AM EDT | Flash Flood Warning | PBZ | Carroll, Guernsey, Harrison, Jefferson | 7 hr |
| Jun 16, 8:15 AM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison | 4 hr |
| Jun 16, 9:58 AM EDT | River Flood Warning | PBZ | Coshocton | 40 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.